Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

slafavers

Veteran Member
  • Total Reviews

    0
  • Content Count

    59
  • Joined

  • Last visited

Community Reputation

0 Neutral

About slafavers

  • Rank
    Junior Member

Profile Information

  • Location
    Houston, TX

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Just stick with Accutane. Your derm might be able to give you a lighter topical for spot treatment -- like clindamycin or benzaclin or something, but Tazorac is WAY too strong to use at the same time as accutane. This would destroy your skin, as both products are VERY drying for the face. I don't think any derm in their right mind would prescribe both at the same time -- though maybe if acne persists a little bit after an Accutane course, a derm would likely prescribe Tazorac 0.05% cream.
  2. Chinese bitters? What are they? How much do you take and how do they work to normalize oily skin?
  3. I agree, butter. Compared to a lot of OTC alternatives, Tazorac is pretty cheap as long as you have insurance. Plus my derm gave me refills and samples until the end of time for the gel...I'm set!
  4. Nope, the weather doesn't have that much of an impact, unless it's ridiculously humid (which does happen here). So far, I've found that my best course of action is to either: 1) use Taz gel as a mask for 30-60 min and wash off, follow w/moisturizer 2) use Taz cream overnight, but layer a light moisturizer over it So I'll use either depending on how much time I have that evening.
  5. Thanks for all of your responses! I started using the cream last night overnight, and I noticed that my skin is less oily today! I'm going to try this for a few days and if I like the results, I'll continue. The reason why I'm annoyed with the oily skin is b/c my acne really wasn't that bad before I started this -- just minor pimples and no cysts. So clear skin is good, but I really wish it wasn't so damn greasy.
  6. Hi -- I am having great results with Tazorac -- my skin is clear, my acne scars are fading, and the blackheads on my nose are gone.... But since I switched from the cream to the gel, I've noticed that my skin is oilier than it was with the cream. Is it possible that the 0.05% gel is overdrying my skin? I've been leaving it on overnight, would just using it as a mask for 30 minutes or maybe using a moisturizer over counteract the drying effects? I may also switch back to the cream -- not
  7. Accutane for cystic acne. But as for regular acne, just give Tazorac some more time! I know people that rave about its success rate after 4-6 weeks. Just 9 days is not long enough for the topical medicine to clear your face.
  8. Give it some time. To be honest with you, I used my Taz cream last night, and woke up to clearer skin! It's getting to the point where the Tazorac is nuking those pimples that it brought up to the surface....supposedly there is a purging phase where your skin becomes more oily and more pimples come to the surface...that's what my derm told me the other day when I called.
  9. Hey, I called my derm and since I am still waking up with oily skin after using the 0.05% cream, she is going to give me some samples of the gel. I hope it works well for me! Suzanne
  10. Hi, I've been using Tazorac 0.05% cream for 3 weeks now, slowly increasing my usage over time (up to 3 times a week now). But I'm not pleased with these early results -- I feel as if my face was far clearer and less oily before I started. I have oily skin in the tzone and mild acne, so my derm prescribed me the 0.05% Taz cream to take care of the oily skin and the pimples. But nothing has improved -- my skin is a bit oilier than it was before Tazorac, and I have many new pimples that weren't
  11. I agree with that...I follow my derm's advice most of the time. But with this, she said to basically do what feels best for my skin. Washing it w/just water in the am may help with the irritation I encountered last week (but I was also using a AHA cleanser in the morning after Taz, which I think was part of the cause). I already use blotting sheets on a daily basis, thanks for the suggestion, but I am using Tazorac to prevent oily skin, not to cause it.
  12. Hi there, I just started Tazorac a few weeks ago. After some irritation last week, my dermatologist recommended that I just wash with water in the mornings after I use Tazorac (right now, it's 3 times a week). I used Tazorac last night and then just washed my face with water. My nose is remarkably greasy this morning, much more so than usual. Would it be pushing the envelope to use a gentle cleanser like Cetaphil to wash off the Tazorac and oil in the am?
  13. Thanks Angel. Not washing my face in the am sounds like it will help too. I'm taking a break for a few days to see if the redness will heal, then I'll start up again (I also think I used too much the other night).
  14. Hi wondergirl, good luck with Accutane. I really never had a period where my cysts got worse on Accutane, the dryness was probably the hardest thing I had to deal with. And this may gross some of you out -- but it's the truth. As a woman, Accutane can cause some sexual difficulities, if you catch my drift. It was no fun for 6 months....but there are products that can be purchased to help that.
  15. Cool! My derm called me back and told me to wait until the redness goes away, and then to try it again. But if I encounter this again, I may just try to wash it off! Thanks!
×